Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 20, 2005, 10:51 PM EST for Boone County, Montgomery County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 10:51 PM EST (03:51 UTC)
- Expired
- Jul 20, 2005, 11:31 PM EST
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3584 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 210351 SVRIND INC011-107-210430- /O.NEW.KIND.SV.W.0135.050721T0351Z-050721T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1051 PM EST WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA MONTGOMERY COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF CRAWFORDSVILLE * UNTIL 1130 PM EST * AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LINDEN...OR ABOUT 7 MILES NORTH OF CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AROUND 1100 PM EST NEW MARKET AROUND 1105 PM EST NEW ROSS AROUND 1115 PM EST ADVANCE AROUND 1120 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4024 8684 4014 8708 3990 8693 3993 8651 $$ JEH
2 follow-up statements
000 WWUS53 KIND 210404 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1104 PM EST WED JUL 20 2005 INC011-107-210430- /O.CON.KIND.SV.W.0135.000000T0000Z-050721T0430Z/ BOONE-MONTGOMERY- 1104 PM EST WED JUL 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM EST FOR SOUTHWESTERN BOONE AND MONTGOMERY COUNTIES... AT 1101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DARLINGTON...OR ABOUT 8 MILES EAST OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ADVANCE AROUND 1115 PM EST. RADAR INDICATE WIND GUTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4024 8684 4014 8708 3990 8693 3993 8651 $$ JEH
000 WWUS53 KIND 210431 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1130 PM EST WED JUL 20 2005 INC011-107-210440- /O.EXP.KIND.SV.W.0135.000000T0000Z-050721T0430Z/ BOONE-MONTGOMERY- 1130 PM EST WED JUL 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS EXPIRED. THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER IN MONTGOMERY COUNTY... LAT...LON 4024 8684 4014 8708 3990 8693 3993 8651 $$ JEH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:45 PM EST, 8 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 2:45 PM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST WED JUL 20 2005 .DISCUSSION...CONVECTION ONGOING ACROSS NW INDIANA WEST INTO IL. IN ADDITION...ISOLATED CELLS CONT TO DEVELOP ACROSS ERN CWA. SPC HAS ISSUED SVR TS WATCH IN EFFECT UNTIL 600 PM CDT FOR PORTIONS OF NRN INDIANA. OVRALL MODELS IN REASONABLE AGREEMENT. WL USE BLEND. MAIN FORECAST ISSUE WL BE TSRA CHC OVR NEXT FEW DAYS. VERY MOIST AND HUMID CONDITIONS CONT TO PREVAIL OVR THE FA. TONIGHT WL BE NO EXCEPTION. DEWPOINTS ARE FORECAST TO REMAIN IN THE 70S OVRNGT. IN ADDITION...SHOULD SEE AN MCS MV ACROSS PARTS OF THE CWA OVRNGT. BOTH GFS/NAM PICK UP ON THIS FEATURE. PPW VALUES ARE OVR 1.5 ACROSS FA. LIS ARE WELL BLO 0C WITH CAPES IN EXCESS OF 2000 J/KG. MODEL SOUNDINGS CONT TO SHOW VERY UNSTABLE ATMOSPHERE THRU OVRNGT HRS. AS MCS MVS ACROSS FA...HEAVY RAIN WL BE THE MAIN ISSUE. IN ADDITION...AN ISOLATED DAMAGING WINDS THREAT EXISTS. WL INCREASE POPS WITH HIGHEST POPS OVR NW FA AND TAPER BACK OVR SE. STATIONARY FNT WL SLOWLY MV ACROSS CTRL AREA DURING THE DAY THU. FNT WL NOT PROVIDE MUCH RELIEF AS IT WL MEANDER ACROSS THE FA. IN ADDITION...UNSTABLE AIR OVR CWA WL ONCE AGAIN LEAD TO THE POSSIBILITY OF TSRA. LIS WELL BLO 0C AND CAPES IN EXCESS OF 2000 J/KG. WL ONCE AGAIN MENTION TSRA THU ACROSS FA. SPC DOES HAVE MUCH OF CWA IN SLIGHT RISK. IN ADDITION...PPW VALUES ARE STILL RUNNING WELL OVR 1.5. WL HAVE TO KEEP A CLOSE EYE ON THE POSSIBLE FLOODING ISSUES. SIMILAR SET-UP THU NGT AS COMPARED TO TONIGHT. MCS COULD FORM ONCE AGAIN AND MV ACROSS FA. STILL UNSTABLE WITH LOTS OF MOISTURE. THESE NEXT COUPLE OF DAYS WL REALLY DEPEND ON WHERE BOUNDARIES ARE LOCATED. FOR NOW...WL KEEP POPS THE SAME THU. MET GUIDANCE A BIT COOL TONIGHT CONSIDERING EXPECTED CLD CVR ASSOCIATED WITH MCS. WL LEAN TOWARD WARMER MAV NUMBERS. THU MAV HIGHS ARE A BIT COOL. SHOULD SEE SOME SUNSHINE. WL GO WITH WARMER MET NUMBERS. THU NGT...MOS IN GOOD SHAPE. WL USE BLEND. STILL LOOKS HOT THIS WEEKEND. HEAT INDEX SHOULD BE IN UPPER 90S TO THE LOWER 100S. FOR NOW...HWO HIGHLIGHTS ISSUE. WL NOT ISSUE ANY HEAT WARNINGS JUST YET. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Jul 20, 3:40 PM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST WED JUL 20 2005 INZ021-028>031-035>049-051>057-060>065-067>072-211100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 340 PM EST WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT THIS IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAINFALL AND LIGHTNING. ISOLATED WIND DAMAGE WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL LINGER ACROSS CENTRAL INDIANA ON THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS MAY ONCE AGAIN DEVELOP ALONG THIS FRONT. IT IS TOO EARLY TO DETERMINE IF ANY STORMS THAT DEVELOP WILL BE SEVERE. THE MAIN THREAT AT THIS TIME FROM ANY STORMS THAT DEVELOP IS LIGHTNING AND HEAVY RAINFALL. A RIDGE OF HIGH PRESSURE WILL BRING SOME OF THE HOTTEST TEMPERATURES OF THE YEAR TO CENTRAL INDIANA ON SATURDAY...SUNDAY AND MONDAY. HIGH TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S ACROSS CENTRAL INDIANA. THIS COMBINED WITH DEW POINTS IN THE LOWER 70S MAY PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES ON SATURDAY...SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT ACROSS CENTRAL INDIANA. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND PUMA/JB
In the hours before
Local storm report, Jul 20, 10:49 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1049 PM EST WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
07/20/2005 TIPPECANOE IN BROADCAST MEDIA
TREES DOWN AT US52 AND UNION STREET. REPORTED BY WLFI
METEOROLOGIST.
0955 PM FLASH FLOOD LAFAYETTE 40.41N 86.87W
07/20/2005 TIPPECANOE IN LAW ENFORCEMENT
WATER ALMOST WAIST HIGH OVER SAGAMORE PARKWAY IN
LAFAYETTE. REPORT RELAYED BY NEWSPAPER JOURNALIST.
&&
SALLYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:13 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 32 min |
| Jul 20, 10:16 PM EST | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 119 min |
| Jul 20, 11:25 PM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 35 min |
| Jul 20, 11:41 PM EST | Flash Flood Warning | IND | Boone, Hamilton, Hendricks, Marion | 3 hr |
| Jul 20, 11:58 PM EST | Severe Thunderstorm Warning | IND | Putnam | 28 min |
| Jul 21, 12:06 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 34 min |
| Jul 21, 1:07 AM EST | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 53 min |
| Jul 21, 1:57 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 48 min |
| Jul 21, 2:18 AM EST | Flash Flood Warning | IND | Montgomery | 27 min |
| Jul 21, 6:54 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.